On coverings of simple abelian varieties
Bulletin de la Société Mathématique de France, Volume 134 (2006) no. 2, p. 253-260

To any finite covering f:YX of degree d between smooth complex projective manifolds, one associates a vector bundle E f of rank d-1 on X whose total space contains Y. It is known that E f is ample when X is a projective space ([Lazarsfeld 1980]), a Grassmannian ([Manivel 1997]), or a Lagrangian Grassmannian ([Kim & Maniel 1999]). We show an analogous result when X is a simple abelian variety and f does not factor through any nontrivial isogeny X ' X. This result is obtained by showing that E f is M-regular in the sense of Pareschi-Popa, and that any M-regular sheaf is ample.

On associe à tout revêtement fini f:YX de degré d entre variétés projectives lisses complexes un fibré vectoriel E f de rang d-1 sur X dont l'espace total contient Y. On sait que E f est ample lorsque X est un espace projectif ([Lazarsfeld 1980]), une grassmannienne ([Manivel 1997]) ou une grassmannienne lagrangienne ([Kim & Maniel 1999]). Nous montrons un résultat analogue lorsque X est une variété abélienne simple et que f ne se factorise par aucune isogénie non triviale X ' X. Ce résultat est obtenu en montrant que E f est M-régulier au sens de Pareschi-Popa, puis que tout faisceau M-régulier est ample.

DOI : https://doi.org/10.24033/bsmf.2508
Classification:  14E20,  14J60,  14K02,  14K05,  14K12
Keywords: abelian variety, vector bundle, ample sheaf, M-regular sheaf, continuously generated sheaf, Barth-Lefschetz theorem, Mukai transform
@article{BSMF_2006__134_2_253_0,
     author = {Debarre, Olivier},
     title = {On coverings of simple abelian varieties},
     journal = {Bulletin de la Soci\'et\'e Math\'ematique de France},
     publisher = {Soci\'et\'e math\'ematique de France},
     volume = {134},
     number = {2},
     year = {2006},
     pages = {253-260},
     doi = {10.24033/bsmf.2508},
     zbl = {1109.14017},
     language = {en},
     url = {http://www.numdam.org/item/BSMF_2006__134_2_253_0}
}
Debarre, Olivier. On coverings of simple abelian varieties. Bulletin de la Société Mathématique de France, Volume 134 (2006) no. 2, pp. 253-260. doi : 10.24033/bsmf.2508. http://www.numdam.org/item/BSMF_2006__134_2_253_0/

[1] O. Debarre - « Théorèmes de connexité et variétés abéliennes », Amer. J. Math. 117 (1995), p. 787-805. | MR 1333945 | Zbl 0882.14014

[2] -, « Tores et variétés abéliennes complexes », Cours spécialisés, vol. 6, Société Math. France, Paris ; EDP Sciences, Les Ulis, 1999. | Zbl 0964.14037

[3] L. Ein & R. Lazarsfeld - « Singularities of theta divisors and the birational geometry of irregular varieties », J. Amer. Math. Soc. 10 (1997), p. 243-258. | MR 1396893 | Zbl 0901.14028

[4] M. Green & R. Lazarsfeld - « Deformation theory, generic vanishing theorems, and some conjectures of Enriques, Catanese and Beauville », Invent. Math. 90 (1987), p. 389-407. | MR 910207 | Zbl 0659.14007

[5] -, « Higher obstructions to deforming cohomology groups of line bundles », J. Amer. Math. Soc. 4 (1991), p. 87-103. | MR 1076513 | Zbl 0735.14004

[6] J.-M. Hwang, S. Kebekus & T. Peternell - « Holomorphic maps onto varieties of non-negative Kodaira dimension », J. Algebraic Geom. 15 (2006), p. 551-561. | MR 2219848 | Zbl 1112.14014

[7] M. Kim & L. Manivel - « On branched coverings of some homogeneous spaces », Topology 38 (1999), p. 1141-1160. | MR 1688418 | Zbl 0935.14008

[8] K. Kubota - « Ample sheaves », J. Fac. Sci. Univ. Tokyo Sect. I A Math. 17 (1970), p. 421-430. | MR 292849 | Zbl 0212.26102

[9] R. Lazarsfeld - « A Barth-type theorem for branched coverings of projective space », Math. Ann. 249 (1980), p. 153-162. | MR 578722 | Zbl 0434.32013

[10] -, « Positivity in algebraic geometry II », Ergebnisse der Mathematik und ihrer Grenzgebiete, vol. 49, Springer-Verlag, Heidelberg, 2004. | MR 2095472 | Zbl 0633.14016

[11] L. Manivel - « Vanishing theorems for ample vector bundles », Invent. Math. 127 (1997), p. 401-416. | MR 1427625 | Zbl 0906.14011

[12] S. Mukai - « Duality between D(X) and D(X ^) with its application to Picard sheaves », Nagoya Math. J. 81 (1981), p. 153-175. | MR 607081 | Zbl 0417.14036

[13] G. Pareschi & M. Popa - « Regularity on abelian varieties I », J. Amer. Math. Soc. 16 (2003), p. 285-302. | MR 1949161 | Zbl 1022.14012

[14] T. Peternell & A. Sommese - « Ample Vector Bundles and Branched Coverings, II », The Fano Conference (A. Collino, A. Conte & M. Marchiso, éds.), Univ. Torino, 2004, p. 625-645. | MR 2112595 | Zbl 1071.14018

[15] C. Simpson - « Subspaces of moduli spaces of rank one local systems », Ann. Sci. École Norm. Sup. 26 (1993), p. 361-401. | Numdam | MR 1222278 | Zbl 0798.14005